MAUDE Adverse Event Report: ZERIGO HEALTH ZERIGO HANDHALD SYSTEM POWER DEVICE; ZERIGO HOME PHOTO THERAPY DEVICE

ZERIGO HEALTH ZERIGO HANDHALD SYSTEM POWER DEVICE; ZERIGO HOME PHOTO THERAPY DEVICE
Model Number 81-0005
Medical Device Problem Codes Use of Device Problem (1670); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Purulent Discharge (1812); Erythema (1840); Discomfort (2330); Partial thickness (Second Degree) Burn (2694)
Date of Event 08/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On january 31, 2026, zerigo received notification of the consumer-submitted medwatch report describing alleged burns, blistering and drainage following use of the device.Zerigo received a complaint on august 25, 2025, directly from the member, prior to their submission of the medwatch report to fda.On august 25, 2025, zerigo received information that a patient experienced a burn to the facial treatment area following use of the prescription, home-use narrowband uvb phototherapy device.The device was prescribed by a licensed physician following a virtual consultation.On (b)(6) 2025, the patient completed a virtual onboarding session with the zerigo clinical support staff.During this session, device operation, dosing principles, warnings, and precautions were reviewed.The patient was specifically instructed not to overlap or double-treat the same skin area during a treatment session.The patient was also provided with the quick start guide and the member's guide, both of which contain written warnings and instructions not to overlap or re-treat the same treatment area within a session.Zerigo clinical support team conducted multiple follow-up outreach attempts over the subsequent weeks to encourage treatment initiation and to offer additional onboarding and training sessions.The patient declined additional training and indicated familiarity with the treatment instructions.On (b)(6) 2025, approximately two months after the initial onboarding session, the patient performed their first treatment using the device on a facial area.The patient later communicated to the zerigo clinical support team that the same treatment area had been treated ten times during the session.Within approximately 24 hours, the patient reported development of a burn at the treatment site.The patient sought evaluation and care from a local dermatologist.After being contacted by the patient, zerigo advised the patient to discontinue use of the device and to seek medical care prior to resuming any treatment.No further device use has been reported.The complaint was logged and evaluated in accordance with 21 cfr 820.198.Upon receipt of the initial complaint, zerigo support team initiated a complaint investigation per established procedures.Early in the investigation the patient stated that they treated the same area ten times, therefore the problem was traced to user not following the manufacturer's instructions.The device involved in the complaint was not returned for evaluation.A review of production records, device history records, quality control testing, and post-market surveillance data showed that the device worked per the intended use.No device malfunction or manufacturing issue was identified.Based on information provided by the complainant, the investigation identified indications of use outside of the labeled instructions.Misuse of the device, including not using provided sunscreen as well as treating the same area multiple times or improper device placement, can result in thermal injury.When used as directed, the device has no known safety issues of this type.As a result of the consumer medwatch, the complaint information was reviewed.The review did not change the original investigation outcome.·a medwatch submission is now required for documentation of the event.·an adverse event report was not required based on investigation findings, however, zerigo has chosen to submit the report voluntarily in good faith and in an abundance of caution.It is important to note that in addition to existing preventive measures, zerigo implementing further actions to help reduce the likelihood of user error or misuse: a new safety message is sent within the paired zerigo mobile app to all new members warning of the possibility of thermal injury if used improperly.Added stronger messaging in instruction for use (ifu) emphasizing correct skin contact with the treatment surface and caution against double-treating any area.Added labels on the device that remind users not to overlap treatment areas.Enhanced training for care guides to reinforce correct treatment-square usage and highlight potential misuse risks.Implementing a system limit restricting all members to a maximum of five treatment squares for their first treatment to ensure proper use.Zerigo will continue to monitor this event and any similar reports through the established post-market surveillance processes.
 
Event or Problem Description
The member reached to zerigo support team "my chin was treated with 10 squares (ten push downs and releases).About 10 minutes after the treatment my chin was very warm and had a stinging sensation.The blistering and oozing started to occur on friday evening (the day of treatment).The area is still red and oozing today.The skin on my chin is tender and sometimes itchy.".

Brand Name
ZERIGO HANDHALD SYSTEM POWER DEVICE
Common Device Name
ZERIGO HOME PHOTO THERAPY DEVICE
Manufacturer (Section D)
ZERIGO HEALTH
6300 yarrow dr, suite 102
carlsbad CA 92011
Manufacturer Contact
mike baldwin
6300 yarrow dr, suite 100
carlsbad, CA 92011
7609304000
MDR Report Key24420654
Report Number3013229265-2026-00001
Device Sequence Number17611964
Product Code FTC
UDI-Device Identifier00865522000415
UDI-Public00865522000415
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K170489
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number81-0005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Initial Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexMale
Patient Weight95 KG
Patient EthnicityNon Hispanic
Patient RaceWhite